Alert archive / Minnesota / Wind Advisories in 2005
Wind Advisory 1, NWS Duluth, MN
NWS Duluth, MN issued this wind advisory at Nov 8, 2005, 3:01 PM CST for 10 counties in Minnesota; 8 counties in Wisconsin. It took effect at Nov 9, 2005, 3:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2005, 3:01 PM CST (21:01 UTC)
- In effect from
- Nov 9, 2005, 3:00 AM CST
- Expired
- Nov 9, 2005, 3:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Crow Wing County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI
The radar
The Duluth radar (KDLH), 15 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDLH 082101 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 301 PM CST TUE NOV 8 2005 ...STRONG WINDS EXPECTED ACROSS THE NORTHLAND... .THE PASSAGE OF A STRONG LOW PRESSURE SYSTEM TONIGHT WILL CAUSE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE IN SPEED ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091015- /O.NEW.KDLH.WI.Y.0001.051109T0900Z-051109T2100Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 301 PM CST TUE NOV 8 2005 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 3 PM CST WEDNESDAY. SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS IN THE 40 TO 45 MPH RANGE ARE EXPECTED ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN FROM LATE TONIGHT THROUGH MID AFTERNOON ON WEDNESDAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SUCH AS TRASH CANS...BICYCLES...AND BUILDING SUPPLIES SHOULD BE SECURED. $$ 04
3 follow-up statements
000 WWUS73 KDLH 090947 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 347 AM CST WED NOV 9 2005 ...STRONG WINDS EXPECTED ACROSS THE NORTHLAND... .GUSTY WINDS ASSOCIATED WITH A STRONG LOW PRESSURE SYSTEM WILL INCREASE IN SPEED THIS MORNING ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. AS THIS SYSTEM CONTINUES TO MOVE EAST...EXPECT WINDS TO GRADUALLY DISSIPATED DURING THE AFTERNOON. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-091800- /O.CON.KDLH.WI.Y.0001.000000T0000Z-051109T2100Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 347 AM CST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... SUSTAINED NORTHWEST WINDS AROUND 30 MPH WITH GUSTS IN THE 40 TO 45 MPH RANGE ARE EXPECTED ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS MORNING THROUGH MID AFTERNOON TODAY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. OUTDOOR OBJECTS SUCH AS TRASH CANS...BICYCLES...AND BUILDING SUPPLIES SHOULD BE SECURED. $$ KFM
000 WWUS73 KDLH 091723 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1123 AM CST WED NOV 9 2005 ...WINDY CONDITIONS TO CONTINUE ACROSS THE NORTHLAND THIS AFTERNOON... .A DEPARTING DEEP LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS ACROSS NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THIS AFTERNOON. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-092100- /O.CON.KDLH.WI.Y.0001.000000T0000Z-051109T2100Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 1123 AM CST WED NOV 9 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH TO 15 TO 25 MPH LATE THIS AFTERNOON AND EVENING. $$ LILES
000 WWUS73 KDLH 092055 NPWDLH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 255 PM CST WED NOV 9 2005 ...GUSTY WINDS WILL DIMINISH THIS EVENING ACROSS THE NORTHLAND... .DEEP LOW PRESSURE WILL CONTINUE TO EXIT THE REGION LATE THIS AFTERNOON AND ALLOW THE STRONG NORTHWEST WINDS TO DECREASE. MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-092200- /O.EXP.KDLH.WI.Y.0001.000000T0000Z-051109T2100Z/ KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 255 PM CST WED NOV 9 2005 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... THE STRONG AND GUSTY NORTHWEST WINDS WILL CONTINUE TO SLOWLY DIMINISH ACROSS THE NORTHLAND LATE THIS AFTERNOON AND EVENING. WINDS OF 20 TO 25 MPH WITH SOME GUSTS UP TO 40 MPH WILL STILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION. $$ LILES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this wind advisory went out at Nov 8, 2:29 PM CST, 32 minutes earlier.
Area forecast discussion, Nov 8, 2:29 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
229 PM CST TUE NOV 8 2005
.DISCUSSION...
MAIN FCST ISSUES ARE STRONG WINDS TNGT/WED AND CHANGEOVER OF RA TO
SN AS STRONG SFC SYSTEM SHOOTS ACRS UPR MIDWEST/LK SUP.
FORTUNATELY...MODELS IN VERY GOOD AGMT...SO FCST CONFIDENCE IS
HIGH...AND FEW SIG CHGS WERE NEEDED TO CURRENT GRIDS. MAIN POINT
OF INDECISION WAS WIND HEADLINES. FAVBL FEATURES ARE 50-55 KT 850
MB WINDS...RAPID DEEPENING OF SFC LOW...AND CAA PATTERN WHICH SHUD
TRANSFER MOST OF THAT MOMENTUM DWN TO THE SFC. UNFAVBL FEATURES
INCLUDE FACT THAT OUR CWA IS LARGELY TREE-COVERED AND HISTORICALLY
WINDS HAVE HAD A HARD TIME REACHING ADVY CRITERIA. ALSO STRONGEST
850 MB WINDS WILL BE ABV SUBSDC INVSN...AND COLD AIR SC LYR MAY
INHIBIT DWNWRD TRANSFER OF MOMENTUM. ALL THINGS CONSIDERED...
BELIEVED SITUATION BORDERLINE ENUF TO ISSUE WIND ADVY FOR ENTIRE
CWA FROM LATE TNGT THRU MID AFTN ON WED. REGARDING CHANGEOVER OF
RA TO SN...DIFFICULTY WILL BE SPEED OF SYSTEM. MOST PRECIP MAY BE
GONE BEFORE LWR LVLS COOL OFF ENUF FOR SIG SN ACCUMS. ALSO...
GROUND WILL BE INITIALLY WET AND RELATIVELY WARM. MODEST SN ACCUMS
OVR NRN ZONES IN CURRENT GRIDS SEEMED RSNBL FOR NOW AND DID NOT
CHG. TEMPS LIKEWISE WERE CONSISTENT WITH STRENGTH AND BREVITY OF
CAA...AND MADE ONLY SMALL TWEAKS.
&&
.AVIATION...
MAINLY IFR CIGS AND SCT -SHRA ASSOCIATED WITH A WARM
FRONT WILL PERSIST THIS EVENING FOR THE NORTHERN PORTIONS OF THE
FORECAST AREA. VFR CONDITIONS WITH AN ISOLATED -SHRA CAN BE EXPECTED
ACROSS THE SOUTH THIS EVENING. AN APPROACHING STRONG LOW PRESSURE
SYSTEM WILL BRING WIDESPREAD MVFR/IFR CIGS/VSBYS ALONG WITH RA SOUTH
AND RASN NORTH OVERNIGHT TONIGHT. EXPECT STRONG AND GUSTY WNW WINDS
WITH MVFR CIGS BEHIND THE SURFACE COLD FRONT LATE TONIGHT AND
THROUGH THE DAY TOMORROW. SCATTERED FLURRIES WITH IFR CONDITIONS ARE
ALSO POSSIBLE /MAINLY ACROSS THE NORTH/ THROUGHOUT THE DAY
WEDNESDAY.
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 3 AM TO 3 PM CST WEDNESDAY FOR MNZ010-MNZ011-
MNZ012-MNZ018-MNZ019-MNZ020-MNZ021-MNZ025-MNZ026-MNZ033-
MNZ034-MNZ035-MNZ036-MNZ037-MNZ038.
WI...WIND ADVISORY FROM 3 AM TO 3 PM CST WEDNESDAY FOR WIZ001-WIZ002-
WIZ003-WIZ004-WIZ006-WIZ007-WIZ008-WIZ009.
LS...GALE WARNING FROM 11 PM THIS EVENING TO 5 AM CST THURSDAY FOR
LSZ162.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR LSZ121-LSZ140-
LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-LSZ148.
SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 5 AM CST THURSDAY
FOR LSZ121-LSZ140-LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-
LSZ147-LSZ148.
GALE WARNING FROM 6 AM TO 6 PM CST WEDNESDAY FOR LSZ121-LSZ140-
LSZ141-LSZ142-LSZ143-LSZ144-LSZ145-LSZ146-LSZ147-LSZ148.
04/LILESHazardous weather outlook, Nov 8, 7:19 AM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 719 AM CST TUE NOV 8 2005 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-091330- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 719 AM CST TUE NOV 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER NORTHWEST WISCONSIN. GUSTY WINDS WILL DEVELOP TONIGHT...MAINLY AFTER MIDNIGHT. SUSTAINED WINDS WILL INCREASE TO NEAR 20 MPH OVERNIGHT...WITH GUSTS FROM 35 TO 45 MPH POSSIBLE. THE STRONG WINDS WILL DEVELOP AROUND INTERNATIONAL FALLS TOWARD BRAINERD SHORTLY AFTER MIDNIGHT...THEN TRANSLATE EAST BY MORNING OVER THE ARROWHEAD AND IN NORTHWEST WISCONSIN. THE STRONG WINDS WILL CREATE CONDITIONS HAZARDOUS FOR SMALL CRAFT OVER LAKE SUPERIOR...WHERE SMALL CRAFT ADVISORIES AND GALE WARNINGS HAVE BEEN POSTED. SEE THE LATEST MARINE FORECASTS FOR MORE DETAILS. THERE IS A CHANCE FOR LIGHT SNOW ACCUMULATIONS TONIGHT OVER NORTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG WEST TO NORTHWEST WINDS WILL CONTINUE WEDNESDAY...AND BE FROM 20 TO 30 MPH WITH GUSTS NEAR 45 MPH. THE WIND WILL BE A BIT STRONGER OVER LAKE SUPERIOR WHERE GALE WARNINGS ARE IN EFFECT. THE WIND WILL DIMINISH IN THE AFTERNOON AROUND INTERNATIONAL FALLS TOWARD BRAINERD AND AITKIN...THEN OVER THE REST OF THE NORTHLAND WEDNESDAY NIGHT. THE WIND MAY CREATE A HAZARD TO HIGH PROFILE VEHICLES. THERE IS A CHANCE FOR LIGHT SNOW ACCUMULATIONS OVER THE NORTHEAST MINNESOTA WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MELDE
Nearby
Wind Advisories in Minnesota, 2005Wind Advisories in Wisconsin, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.